MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Model Number G15147
Medical Device Problem Codes Difficult To Position (1467); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a right ureteroscopy with stone extraction and stent placement procedure.The device in use was a filiform double pigtail ureteral stent set.The initial reporter indicated that the black silicone stent got stuck on the sensor hybrid wire while the physician was attempting to push the stent up the ureter.The attending physician swapped out the sensor for a stiff fixed core cook wire and the stent got stuck again.The physician stated the issue was not identified due to the stent could not be visualized to determine where the stent was catching and was unable to be positioned.Inclusion, the physician ended the procedure and there were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.Additional information received from the physician stated there was a perforation that may have been there prior to the procedure or possibly from multiple explorations.He further stated the device itself did not contribute to the perforation.Because of the perforation, the patient will require percutaneous access to retrieve the stone that remains in the patient.No further information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of dimension verification, complaint history, device history record, specification, visual inspection and quality control data was conducted during the investigation.One used wire guide received.There was no identifying rpn or lot number.The filiform double pigtail ureteral stent set is supplied with a tethered stent, 7fr positioner and a standard fixed core wire guide.The positioner and wire guide were not returned.The returned stent did not have the tether attached and no tears or splits were observed on the device.No manufacturing anomalies or damage were noted on the stent.The dimensional verification was performed on the returned device.The inside and outside diameter of the 6 fr stent were within specification.The lab was unable to recreate the reported failure mode.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record noted seven (7) unrelated non-conformances for product lot number 7600987.The seven non-conforming items had packaging seal issues and they were scrapped.A review of complaint history for this product/lot number combination did not reveal any other complaints to be associated with this lot.Based on the information provided and returned device analysis, the root cause is inconclusive.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6432797
Report Number1820334-2017-00290
Device Sequence Number512513
Product Code FAD
UDI-Device Identifier00827002151475
UDI-Public(01)00827002151475(17)200118(10)7600987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG15147
Device Catalogue Number133628
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight105